It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Epilepsy Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 08-28-2007, 12:37 PM   #1
Senior Veteran
(female)
 
Join Date: Jul 2005
Location: north of somewhere nice
Posts: 1,477
neurowreck HB User
100 pills of Topa on the wall, 100 pills of Topa....

Geez .....one 25mg pill last evening, and today, I feel like my eyes are half crossed, and I've got marbles in my mouth when I talk. I read that those are fairly normal at first, and will get better (they have to !!).....this is going to be a long month getting up to just 50mg twice a day . It's a good thing I don't have to be anywhere. I rescheduled an appointment for tomorrow since I don't want to even try the car like this (I still drive, but know my limits). I slept well. Eating has been an issue for a while, so with one pill, I wouldn't expect to see changes yet, at that dose. Oy vey.....

 
Old 08-28-2007, 03:44 PM   #2
Senior Veteran
(male)
 
Join Date: Jan 2005
Location: St Cloud, MN
Posts: 1,233
Travis from MN HB UserTravis from MN HB UserTravis from MN HB User
Re: 100 pills of Topa on the wall, 100 pills of Topa....

nodding head..

Just make sure to check emails and letters so there are not gaps. I was barely able to squeak out "I'll call back" on the phone when Topa was taking my words away. I litterally did not have words in my head. Something (obviously Topamax) wiped the ability to compose sentences, even THINK of words. It took about 5 minutes until this symptom wore off and I was back to normal. Had to call back and explain why I cut the call short. Happened verbal once, online when typing twice. Drove me up the wall.

It did not have the symptoms of a typical seizure. none of the usual feelings that went along with it. In fact it felt normal; except not being able to think of words.

So, be careful... and welcome to the joyous (sarcastic) world of topamax ramp-up.

--Travis

 
Sponsors Lightbulb
   
Old 08-29-2007, 07:04 AM   #3
Senior Member
(female)
 
Join Date: Aug 2007
Location: Sonoma, CA USA
Posts: 295
TopamaxKillsMe HB User
Re: 100 pills of Topa on the wall, 100 pills of Topa....

Sorry, Travis. I feel your pain. It started like that with me and then got progressively worse. You might wanna give your doctor a call.

I'm still weaning. I"m now on half the dose I was on when I first came here but what a difference. I'm not as painfully stupid as I was a month ago from this drug....but I still have my moments.

Quote:
Originally Posted by Travis from MN View Post
nodding head..

Just make sure to check emails and letters so there are not gaps. I was barely able to squeak out "I'll call back" on the phone when Topa was taking my words away. I litterally did not have words in my head. Something (obviously Topamax) wiped the ability to compose sentences, even THINK of words. It took about 5 minutes until this symptom wore off and I was back to normal. Had to call back and explain why I cut the call short. Happened verbal once, online when typing twice. Drove me up the wall.

It did not have the symptoms of a typical seizure. none of the usual feelings that went along with it. In fact it felt normal; except not being able to think of words.

So, be careful... and welcome to the joyous (sarcastic) world of topamax ramp-up.

--Travis

 
Old 08-29-2007, 07:05 PM   #4
Senior Veteran
(female)
 
Join Date: Jul 2005
Location: north of somewhere nice
Posts: 1,477
neurowreck HB User
Re: 100 pills of Topa on the wall, 100 pills of Topa....

Today is a bit better- just really tired. Sunday, I go up another 25mg, in the a.m.....then the next week another 25 at bedtime, and the following week, another 25 in the morning, so when I see the neuro again, I'm on 50 mg twice a day, which can't be the final dose being aimed for....maybe that's just the hardest to get used to.....

 
Old 08-30-2007, 07:18 AM   #5
Senior Veteran
(male)
 
Join Date: Jan 2005
Location: St Cloud, MN
Posts: 1,233
Travis from MN HB UserTravis from MN HB UserTravis from MN HB User
Re: 100 pills of Topa on the wall, 100 pills of Topa....

Usually they bring you up to 100am/100pm and then go from there :| . See where your levels are at, see how you are feeling, if you are controlled, if you are tollerating it (well, how well anyway).

Levels only tell a small part of the picture. After an increase mine DROPPED when one would think they would go up for Topa. That was one of those "go figure" outcomes. However I did not have an outbreak of seizures, or an increase, so that was a good indication. No prolonged sideFX were felt.

Good to hear the initial effects are wearing off a little bit and your body hopefully is adapting.

--Travis

 
Old 08-30-2007, 04:56 PM   #6
Senior Veteran
(female)
 
Join Date: Jul 2005
Location: north of somewhere nice
Posts: 1,477
neurowreck HB User
Re: 100 pills of Topa on the wall, 100 pills of Topa....

I see the doc at 50mg twice/day- pretty slow, but that will take a month. By then, he'll have the CTs from the hospital, and records from the last neuro (who I can't stand, but did some tests) to review before ordering any others. My guess is that I'll be bumped up at that time. I can't imagine being on 100mg/day, when the med books list higher daily (divided) doses. But at the same time, I'm glad he's going slow.....and I was wrong about when I go up on the twice a day- that will be tomorrow. I don't have anything going on anyway, and got shopping done today. By the time I have to go anywhere next week, I will have been on the twice/day (25s) for a few days.... hopefully, it will even out in 3-4 days, like the first night 25s did.

I know that it takes a while to get used to meds- and I can live with that if I know what to expect. I've had so many other medical problems, I never know what's causing what.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Diet Pills For Type 2 froggypond Diabetes 1 10-21-2007 02:50 PM
See neuro tomorrow- gonna beg off Topa neurowreck Epilepsy 4 10-04-2007 04:34 PM
For Onyx re:Topa Travis from MN Epilepsy 0 09-11-2007 08:43 AM
Fluctuating Topa symptoms Travis from MN Epilepsy 4 08-17-2007 02:22 PM
Two questions?? MRI and Eye pain on Topa BlueSteam Pain Management 8 08-24-2006 07:39 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added











All times are GMT -7. The time now is 12:27 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!